Psychiatry, is defined, as.
‘ the diagnosis and treatment of mental diseases’.
‘Disease’ as a concept can only be defined in terms of its pathology.
Pathology diagnoses disease from changes in cells, tissues, and body fluids.
Not even Schizophrenia, or psychosis, let alone, the recently created 375 mental ‘disorders’ have any pathology and therefore cannot be ‘diseases’.
And psychiatrists have had to admit to this.
Many academic and influential psychiatrists have written extensively on the non existence of mental illness per se, in books like ‘The Myth of Mental Illness’ by Thomas Szasz
Once a putative disease, that has a pathology like neurosyphilis, is diagnosed, it then becomes a physical not a mental disease.
The use today, of socially ‘acceptable’ conduct/behaviour, as the main diagnosis of mental ‘diseases’, is akin to its historic use, that categorised homosexuality as a disease of the brain.
And institutionalised unmarried mothers as social deviants.
It would appear, social control, and profit, are the reason for our third largest, burgeoning pharma industry, and mental health services, soon to be totally privatised. https://finolamoss.wordpress.com/2014/12/16/mental-health-big-pharma-big-profits-big-danger/
It is now possible, to label almost anything, as a mental ‘disease’/disorder,- alcoholism, shyness, terrible twos, removing social responsibility, maintaining social control, and make profit from these new diseases, by fixing them with expensive, dangerous magic bullets, that cause more harm, than good
And, the side effects of this ‘disease cure’, itself, then causes pathological changes in brain and body and even death.
We are insidiously brainwashed by TV soap operas, like Coronation St to believe, that these ‘diseases’, like depression/ADHD are common, and can be miraculously cured by drugs.
Such medication, at best turn us into human robots, unable to emphasise or feel, or, at worst, has side effects, that will then be treated, with more dangerous magic bullets.
Rarely, are they the solution, except for a very short time preferably with counselling.
And their use, boosting the pharma industry, and our economy, motivated, by unregulated profit.
The following blog comments, received from two mothers are just two of the millions affected.
Theirs, and their child’s horror, speaks for itself.
Pauline Thomas writes of her son’s medication
‘My son has been taking Carbamazepine for 25 years, and Lamotrogine for 19 years.
Both are anticonvulsants. Both also used has mood enhancers for people suffering with Bi-Polar My son has cerebral palsy, mostly down his left side and a learning disability.
My son was 17 when he was diagnosed with epilepsy after a hip operation. He was medicated on Carbamazapine, and for 5 years was seizure free.
We were coming to the decision to start taking them away, when he started having startle jumps whenever there was a loud noise or someone knocked against him. Sometimes these jumps led into a full blown seizure (tonic clonic).
It was then that he was medicated with Lamotrigine. Six months later he was getting moody and distressed. We did not realize then that Lamotrigine effected peoples moods. We were given help from psychologists.
In 2008 his seizures stopped. About the same time he was having aggressive outbursts and refusing to do anything or go anywhere. Sometimes they lasted for a few days, sometimes longer. At this time the day services in our borough were being pared down and outsourced to private companies. A disaster for him and many others.
Anyway in late 2012 we started to reduce his carbamazepine (he was on 1000mg daily).
Carbamazepine is an enzyme inducer. Any drug taken with Carbamazepine (Lamotrigine) would automatically begin to get stronger when you start to reduce CBZ.
I reminded the psychiatrist of this but he ignored me. Perhaps he thought I was talking out of turn?
The result was that a month after he was free of CBZ (in Jan 2014) he started to have terrible frightening hallucinations. He was terrified. He could not sleep. He was so scared.
We contacted his psychiatrist who said that he had never come across this type of reaction before but he believed my son was having a interictal reaction to his withdrawal of CBZ. I argued that he was most probably having a toxic reaction to Lamotrigine. His psychiatrist reinstated 400mg of carbamazepine.in two weeks. He recoverd for 3 weeks and then went back to be psychotic again but this time with the added side effect of ‘freeezing’ in the middle of doing anything. He would suddenly stop like a statue.
Telemetry showed no sign of any seizure activity. We have now began the long haul of getting rid all his medication. Lamotrigine is gone. We are now down to 400mg of CBZ.
The withdrawl symptoms are horrendous. Completely in a world of his own. Keeps talking about his days st college (20 years ago) with a focus on the same person. Her name and her parents and her sister going over and over in his head. It is like living with a completely different person
Carbamazepine has wrecked my son’s bones. He has osteoporosis. He has reduced white blood cells. (leucopenia). Both known side effects. He has little purple mauve spots on his body. Another known side effect which has been ignored by his psychiatrist. His psychiatrist suggested a while ago that my son should take biphosphonates to strengthen his bones. We refused, as we said we would not know if the drug would harm him, or if he was experiencing any side effects.
In America the drug company Merck was being sued by patients suffering with necrosis of the jaw and cancer of the oesophagus after being on this drug.
We were threatened with the MCA
The doctor said if it could be proved that my son lacked capacity it could be taken out of our hands. This is why we cannot trust or like this doctor.
The doctor claims that my son is not suffering from withdrawal symptoms because antiepileptics have no known withdrawal symptoms.
He has reminded us however that they are mood enhancers.
We reminded him that our son was not mentally ill when he was given antiepileptic drugs.
My research tells me that Carbamazapine is related to the tricyclic group of drugs, which are antidepressants. There are withdrawal symptoms with antidepressants, especially if you have been on them for many years.
I recently purchased a book by American Dr. Peter Breggin called Psychiatric Drug Withdrawal, and one of his arguments is that
prescribers identify drugs according to the conditions that they are being used to treat rather than by their pharmacological category or characteristics, including their impact on the brain.
He also in his book refers to articles by Dr. Joanna Moncrieff.
I deplore that many of our children and loved ones are being used by the pharma and psychiatrist world as some sort of learning curve.
My son and many like him cannot fully explain what side effects they are having. Thank you Finola for exposing these cruel practices… ‘.
Another Mother, Cynthia Bartlett, wrote tragically of her son Charlie;.
‘ My son, Charlie, died two years ago of what I believe to be side effects from Risperdal given from age 15 until a few months before his death ay age 24.
I am really trying to start and do an investigative journalism piece on just this…Risperdal is routinely handed out here in Canada to children with autism.
I see one boy (on risperdal since age eight) in our small town, going down, exactly as my son did, starting with a strange gait and then rapid onset dystonia, losing swallowing and then dying from choking in the middle of the night.
I have accompanied the family to the neurologist to no avail’.
Our government, is at present debating, and, determined to introduce, an Assisted Suicide Act, legalising euthanasia.
One of its clauses, could be, that if, all the MCA ‘incapable’, would have decided, to end their life, were they capable, the state can end it, for them.
Even, their body parts, can be used under MCA regulations.
This will mean no inquests, into why they died, even court deracinated family, need not be told of their death.
Parents of the MCA disappeared are not even afforded notification and a funeral.
There is no closure on parents’ lifetime horror of wondering what is happening or has happened to their child.
Today, literally by now thousands of autistics and LD are holed up in private NHS ‘hospitals’ and private care homes like Winterbourne View some managing to survive for decades.
All a statistic earning £4,500, for 24/7 surveillance, and medication.
What physical and mental state will they be in by now?
Imagine, the permanent effects of the long term drugs, they have been pumped full of, the horror is too much to contemplate but they and their families must daily.
There are no future services/ life, for autistics, and, mentally disordered, except, as such encaged, cash cows.
The corporate/charity ‘independent’ living providers, need drugs, to enforce their ‘support’, as the system, does not allow, for individual care.
Shakespeare knew over 400 years ago no doctor could,
‘Raze out the written troubles of the brain.
As, Therein the patient Must minister to himself.’
And the autistic and learning disabled are not mentally ill.
But, these wise words were before big pharma and the realisation of the gold mine of mental disability.